Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 23, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 26, 2003, 3:57 PM CST for Madison County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 26, 2003, 3:57 PM CST (21:57 UTC)
- Expired
- Feb 26, 2003, 4:25 PM CST
- In force
- 28 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Madison County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.0 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 735 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
379
WUUS54 KJAN 262157
SVRJAN
MSC089-262225-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
357 PM CST WED FEB 26 2003
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MADISON COUNTY IN CENTRAL MISSISSIPPI
* UNTIL 425 PM CST
* AT 357 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 4 MILES EAST OF CANTON...MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR CAMDEN AT 405 PM CST
HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS STORM AND HAS BEEN
REPORTED BY MADISON S.O.
LAT...LON 3287 8976 3274 8973 3254 9000 3266 9014
3288 8990
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 2:50 PM CST, 1 hour 7 minutes earlier.
Area forecast discussion, Feb 26, 2:50 PM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE JACKSON MS 250 PM CST WED FEB 26 2003 CORRECTED TO DISCUSS OVERNIGHT LOWS FORECAST CHALLENGES THIS PACKAGE... TIMING END OF PRECIP AND TEMPS CURRENTLY...88D MOSAIC IMAGERY INDICATES A SW TO NE AXIS OF RAINFALL OVER THE LOWER MS RIVER VALLEY. ONE ORGANIZED...ALTHOUGH BROKEN...BAND OF RAIN THERE ARE BREAKS IN RAIN COVERAGE AND BY FAR THE BULK OF THE PRECIP IS TO THE SOUTHEAST OF THE CWA. MUCH OF THE ORGANIZED RAINFALL WITHIN THE CWA HAS BEEN GENERALLY EAST OF I55 AND NORTH OF I20. LOW PRESSURE OVER THE NORTH CENTRAL GULF OF MEXICO HAS BEGUN TO MOVE NORTHEAST AND SCATTERED AREAS OF RAIN WITH A FEW EMBEDDED THUNDERSTORMS CAN BE EXPECTED THROUGH THIS EVENING. THIS SFC LOW WILL CUT ACROSS SOUTHEAST MS TONIGHT AND THE BULK OF THE HEAVIER RAINFALL WILL OCCUR SOUTH AND EAST OF THE CWA. HOWEVER A SECOND SHEARED VORT MAX IS MOVING OUT OF N TX. SCATTERED AREAS OF RAIN...AND A FEW EMBEDDED THUNDERSTORMS...WILL CONTINUE ACROSS THE FORECAST AREA AND TAPER OFF FROM SW TO NE THROUGH EARLY THURSDAY. ANALYSIS OF THE 18Z/26 ETA INDICATES THAT RAINFALL TOTALS WILL GENERALLY BE BETWEEN ONE QUARTER AND ONE HALF INCH TONIGHT...WITH A FEW ISOLATED HIGHER AMOUNTS UP TO AN INCH...EMPHASIS ON ISOLATED. LOWS TONIGHT WILL NOT FALL ALL THAT MUCH...ESPECIALLY IN NORTHERN ZONES. WILL NEED TO KEEP AN EYE ON TEMPS IN THE VICINITY OF GREENVILLE IN CASE THEY APPROACH THE FREEZING MARK. MOS AND MODEL INDICATIONS ARE THAT THE TEMPS IN THIS REGION SHOULD REMAIN NEARLY STEADY. DURING THE DAY THURSDAY...SUBSIDENCE IN THE WAKE OF THE SFC LOW PRESSURE WILL QUICKLY DRY OUT THE MID LEVELS OF THE ATMOSPHERE...HOWEVER WILL KEEP SKIES CLOUDY INTO THURSDAY NIGHT AS LOW CLOUDS WILL HANG ON. ANOTHER COOL DAY THURSDAY AS HIGH TEMPS WILL BE SOME 10 TO 20 DEGREES BELOW NORMAL. EXPECT PARTIAL CLEARING FOR FRIDAY WITH WARMER TEMPS. IN THE EXTENDED...STRONG POLAR JET WILL CONTINUE TO ROTATE AROUND POLAR VORTEX OVER EAST CENTRAL CANADA. THIS FEATURE WILL HELP MAINTAIN THE STATUS QUO SO FAR AS THE UPPER LEVEL PATTERN IS CONCERNED. BOTH NORTHERN AND SOUTHERN STREAMS WILL REMAIN ACTIVE THROUGH THE PERIOD AND EXPECT SPLIT FLOW REGIME TO REMAIN IN TACT. THE GFS AND EUROPEAN MODELS ARE GENERALLY SIMILAR UNTIL MIDDLE PORTION OF NEXT WEEK. GFS ATTEMPTS TO MERGE NORTHERN AND SOUTHERN STREAM ENERGY AND DEVELOPS A POTENT...FAST MOVING SFC LOW PRESSURE SYSTEM. THE EUROPEAN MODELS MAINTAIN THE PERSISTENT SPLIT FLOW REGIME...AND THUS THEY ARE A LITTLE SLOWER IN PROGRESSING THIS WAVE EASTWARD...WHICH IS THE PREFERRED SOLUTION. AS FAR AS THE PARTICULARS ARE CONCERNED...NOT A GREAT DEAL OF CHANGE FOR THIS PACKAGE. CONFIDENCE IS STILL ON THE LOW SIDE IN SO MUCH AS TRUSTING THE EXACT TIMING OF EACH DISTURBANCES PASSAGE. WILL INTRODUCE SLIGHT CHANCE POPS EARLY SATURDAY AS A WEAK WAVE PASSES JUST TO NORTH OF THE REGION AND A DEVELOPING SFC LOW PASSES TO THE SOUTH OF THE REGION OVER THE GULF. AS WITH PREVIOUS FORECAST...WILL KEEP TEMPS WITHIN FIVE DEGREES OF NORMAL. PRELIM NUMBERS... JAN 40/52/34/59 820 MEI 42/53/34/59 820 .JAN...NONE GAGAN
Hazardous weather outlook, Feb 26, 3:27 PM CST, 30 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 271200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 251 PM CST WED FEB 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... WIDESPREAD RAIN AND ISOLATED THUNDERSTORMS WILL BE LIKELY ACROSS MUCH OF THE OUTLOOK AREA OVERNIGHT. NO SEVERE WEATHER IS ANTICIPATED. A WEAK LOW PRESSURE SYSTEM OVER THE NORTHWEST GULF OF MEXICO WILL CONTINUE TO MOVE TOWARDS THE COAST OVERNIGHT. THE SHALLOW COLD AIRMASS CURRENTLY IN PLACE WILL LIMIT THE DEVELOPMENT OF INSTABILITY. ...FLOODING... WIDESPREAD RAIN AND ISOLATED THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL DURING THE OVERNIGHT HOURS. ADDITIONAL RAINFALL AMOUNTS OF UP TO HALF AN INCH CAN BE EXPECTED IN MOST AREAS...WITH LOCALLY HIGHER AMOUNTS OF UP TO ONE INCH IN ISOLATED SPOTS. PONDING OF WATER ON ROADS AND IN POOR DRAINAGE AREAS ARE LIKELY. THE RAINS MAY PROLONG ANY PRIOR FLOODING BUT SHOULD NOT BE ENOUGH TO PRODUCE ADDITIONAL FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ...DAYS TWO AND THREE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...DAYS FOUR THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 4:14 PM CST | Severe Thunderstorm Warning | JAN | Leake | 46 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.